Alert archive / Michigan / Winter Storm Watches in 2016
Winter Storm Watch 9, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm watch at Dec 23, 2016, 3:11 PM EST for 9 counties in Michigan. It took effect at Dec 25, 2016, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 3:11 PM EST (20:11 UTC)
- In effect from
- Dec 25, 2016, 7:00 PM EST
- Expired
- Dec 25, 2016, 4:24 AM EST
- In force
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS43 KAPX 232011 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 311 PM EST FRI DEC 23 2016 MIZ008-015-240415- /O.NEW.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 311 PM EST FRI DEC 23 2016 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WET SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL WET SNOW ACCUMULATIONS OF UP TO 1 INCH AND ICE ACCUMULATIONS OF 1/4 OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * POWER OUTAGES AND TREE DAMAGE ARE LIKELY DUE TO THE ICE. TRAVEL COULD BE DANGEROUS AND NEARLY IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>018-022>024-028>030-240415- /O.NEW.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 311 PM EST FRI DEC 23 2016 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * FREEZING RAIN IS POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL ICE ACCUMULATIONS OF 2/10 OF AN INCH ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JSL
6 follow-up statements
944 WWUS43 KAPX 240251 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 951 PM EST FRI DEC 23 2016 MIZ008-015-241100- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 951 PM EST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WET SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL WET SNOW ACCUMULATIONS ARE ONLY EXPECTED TO BE AROUND AN INCH. THERE IS UNCERTAINTY SURROUNDING THE POTENTIAL ICE ACCUMULATION...BUT IT IS POSSIBLE FOR ENOUGH ICE TO CAUSE VERY DANGEROUS DRIVING CONDITIONS FOR HOLIDAY TRAVELERS. * TRAVEL COULD BE VERY DANGEROUS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. ICE ACCUMULATION COULD LEAD TO POWER OUTAGE ISSUES AND POTENTIAL TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>018-022>024-028>030-241100- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 951 PM EST FRI DEC 23 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * FREEZING RAIN IS POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * THERE IS UNCERTAINTY SURROUNDING THE POTENTIAL ICE ACCUMULATION...BUT IT IS POSSIBLE FOR ENOUGH ICE TO CAUSE VERY DANGEROUS DRIVING CONDITIONS FOR HOLIDAY TRAVELERS. * TRAVEL COULD BE VERY DANGEROUS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. ICE ACCUMULATION COULD LEAD TO POWER OUTAGE ISSUES AND POTENTIAL TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SMD
236 WWUS43 KAPX 240852 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 AM EST SAT DEC 24 2016 MIZ008-015-242200- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 352 AM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WET SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL WET SNOW ACCUMULATIONS ARE ONLY EXPECTED TO BE AROUND AN INCH. THERE IS UNCERTAINTY SURROUNDING THE POTENTIAL ICE ACCUMULATION...BUT IT IS POSSIBLE FOR ENOUGH ICE TO CAUSE VERY DANGEROUS DRIVING CONDITIONS FOR HOLIDAY TRAVELERS. * TRAVEL COULD BE VERY DANGEROUS. ICE ACCUMULATION COULD LEAD TO POWER OUTAGE ISSUES AND POTENTIAL TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>018-022>024-028>030-242200- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 352 AM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * FREEZING RAIN IS POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * THERE IS UNCERTAINTY SURROUNDING THE POTENTIAL ICE ACCUMULATION...BUT IT IS POSSIBLE FOR ENOUGH ICE TO CAUSE VERY DANGEROUS DRIVING CONDITIONS FOR HOLIDAY TRAVELERS. * TRAVEL COULD BE VERY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JZ/MEK
969 WWUS43 KAPX 241524 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1024 AM EST SAT DEC 24 2016 MIZ008-015-242330- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1024 AM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WET SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL WET SNOW ACCUMULATIONS ARE ONLY EXPECTED TO BE AROUND AN INCH. THERE IS UNCERTAINTY SURROUNDING THE POTENTIAL ICE ACCUMULATION...BUT IT IS POSSIBLE FOR ENOUGH ICE TO CAUSE VERY DANGEROUS DRIVING CONDITIONS FOR HOLIDAY TRAVELERS. * TRAVEL COULD BE VERY DANGEROUS. ICE ACCUMULATION COULD LEAD TO POWER OUTAGE ISSUES AND POTENTIAL TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>018-022>024-028>030-242330- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 1024 AM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * FREEZING RAIN IS POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * THERE IS UNCERTAINTY SURROUNDING THE POTENTIAL ICE ACCUMULATION...BUT IT IS POSSIBLE FOR ENOUGH ICE TO CAUSE VERY DANGEROUS DRIVING CONDITIONS FOR HOLIDAY TRAVELERS. * TRAVEL COULD BE VERY DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
436 WWUS43 KAPX 242029 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 329 PM EST SAT DEC 24 2016 MIZ008-015-250430- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 329 PM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WET SNOW AND FREEZING RAIN ARE POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL WET SNOW ACCUMULATIONS OF UP TO 1 INCH AND ICE ACCUMULATIONS OF 2/10 OF AN INCH ARE POSSIBLE. * SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>018-022>024-028>030-250430- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 329 PM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * FREEZING RAIN IS POSSIBLE FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TOTAL ICE ACCUMULATIONS OF 2/10 OF AN INCH ARE POSSIBLE. * THE ICE COULD RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
373 WWUS43 KAPX 250341 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1041 PM EST SAT DEC 24 2016 MIZ008-015-251145- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1041 PM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * SNOW AND FREEZING RAIN ARE ANTICIPATED FROM MID TO LATE SUNDAY EVENING THROUGH SHORTLY AFTER SUNRISE MONDAY MORNING. * CONFIDENCE IS HIGHER THAT A PERIOD OF FREEZING RAIN WILL DEVELOP. HOWEVER, THERE REMAINS SOME LEVEL OF UNCERTAINTY IN HOW LONG IT WILL OCCUR, AND HOW MUCH ICE WILL ACCUMULATE. * TOTAL WET SNOW ACCUMULATIONS OF UP TO 1 INCH IS POSSIBLE. CURRENT PROJECTIONS OF ICE ACCUMULATION IS UP TO A MAXIMUM OF 2/10 OF AN INCH. * ANY AMOUNT OF ICE CAN RESULT IN VERY DANGEROUS DRIVING CONDITIONS. HOLIDAY TRAVELERS WILL WANT TO AT LEAST PLAN AND PREPARE FOR ALTERNATIVE TRAVEL ARRANGEMENTS. THE MORNING COMMUTE ON MONDAY IS LIKELY TO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ016>018-022>024-028>030-251145- /O.CON.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 1041 PM EST SAT DEC 24 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * A PERIOD OF SNOW IS POSSIBLE SUNDAY EVENING, BEFORE A PERIOD OF FREEZING RAIN IS ANTICIPATED TO DEVELOP BY SUNRISE MONDAY. * CONFIDENCE IS HIGHER THAT A PERIOD OF FREEZING RAIN WILL DEVELOP. HOWEVER, THERE REMAINS SOME LEVEL OF UNCERTAINTY IN HOW LONG IT WILL OCCUR, AND HOW MUCH ICE WILL ACCUMULATE. * CURRENT PROJECTIONS OF TOTAL ICE ACCUMULATION IS AROUND A TENTH OF AN INCH. * ANY AMOUNT OF ICE CAN RESULT IN VERY DANGEROUS DRIVING CONDITIONS. HOLIDAY TRAVELERS WILL WANT TO AT LEAST PLAN AND PREPARE FOR ALTERNATIVE TRAVEL ARRANGEMENTS. THE MORNING COMMUTE ON MONDAY IS LIKELY TO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SMD
781 WWUS43 KAPX 250924 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 AM EST SUN DEC 25 2016 MIZ008-015-251730- /O.UPG.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ /O.NEW.KAPX.WW.Y.0034.161226T0300Z-161226T1500Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 424 AM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY. * EXPECT A MIX OF SNOW...SLEET AND FREEZING RAIN TO DEVELOP AROUND 10 PM AND THEN DIMINISH AROUND 10 AM MONDAY. * THE GREATEST AMOUNT OF ICE ACCUMULATION WILL OCCUR BETWEEN 1 AM AND 7 AM MONDAY. * TOTAL ICE ACCUMULATIONS UP TO TWO TENTHS OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET AND FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ016>018-022>024-028>030-251730- /O.UPG.KAPX.WS.A.0009.161226T0000Z-161226T1500Z/ /O.NEW.KAPX.WW.Y.0034.161226T0300Z-161226T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD- OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... GAYLORD...ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE 424 AM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * EXPECT A MIX OF SNOW...SLEET AND FREEZING RAIN TO DEVELOP AROUND 10 PM AND THEN GRADUALLY CHANGE TO ALL RAIN BY 7 AM MONDAY. * TOTAL ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT FREEZING RAIN...SLEET AND SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ019-021-027-033>035-251730- /O.NEW.KAPX.WW.Y.0034.161226T0300Z-161226T1200Z/ CHARLEVOIX-ANTRIM-KALKASKA-MISSAUKEE-ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...KALKASKA... LAKE CITY...HOUGHTON LAKE...WEST BRANCH 424 AM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * EXPECT A MIX OF SNOW...SLEET AND FREEZING RAIN TO DEVELOP AROUND 10 PM AND THEN GRADUALLY CHANGE TO ALL RAIN BY 7 AM MONDAY. * TOTAL ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT FREEZING RAIN...SLEET AND SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ036-041-042-251730- /O.NEW.KAPX.WW.Y.0034.161226T0300Z-161226T1200Z/ IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...TAWAS CITY...GLADWIN...STANDISH 424 AM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * EXPECT LIGHT FREEZING RAIN TO DEVELOP AFTER 10 PM AND THEN GRADUALLY CHANGE TO RAIN BY 7 AM MONDAY. * TOTAL ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH ARE EXPECTED. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ020-025-026-031-032-251730- /O.NEW.KAPX.WW.Y.0034.161226T0000Z-161226T1000Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 424 AM EST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST MONDAY. * EXPECT LIGHT FREEZING RAIN TO DEVELOP AROUND 7 PM AND THEN CHANGE TO ALL RAIN DURING THE OVERNIGHT HOURS. * TOTAL ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH. * THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 3:09 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 23, 3:09 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
309 PM EST Fri Dec 23 2016
.NEAR TERM...(Tonight and Saturday)
Issued at 309 PM EST Fri Dec 23 2016
...Light snow mixed at times with rain late this afternoon and
tonight...
High Impact Weather Potential...Wet slushy snow mixed at times with
rain thru tonight.
Pattern Synopsis/Forecast...Increasing moisture continues to advect
into the Western Great Lakes region via southerly flow between
strong high pressure to our SE and developing low pressure over the
Plains states. Increasing mid clouds are sliding into SW portions of
our CWA this afternoon under the thick deck of cirrus that
overspread our area this morning. Large area of precip developing
ahead of the low is making steady NE progress toward Northern
Michigan. Leading edge of the radar returns appears to still be
aloft...with actual precip reaching the ground remaining further
behind over Southern Wisconsin and Southern Lake Michigan.
Eventually increasing moisture will win out and precip will begin to
reach the ground late this afternoon...spreading from SW to NE thru
our entire CWA thru early evening. Occluded front will sweep thru
Michigan overnight...ushering in substantially drier mid level air
and thus bringing an end to precip for Saturday.
Primary Forecast Concerns...Main forecast issue thru tonight is
precip type throughout the evolution of this event. Model soundings
still point toward a mix of rain and snow during the onset this
afternoon and early evening...gradually switching over to all snow
during the evening...diminishing to a brief period of light
drizzle/freezing drizzle before ending late tonight. Some locations
along the lakeshore may see a mix of rain and snow thru much of the
night. Obviously this snow will be quite wet...and overall precip
intensity will be light. Thus...expect light but wet snow
accumulations totaling an inch or two in most locations as snow
ratios will likely struggle to increase to above 12:1 tonight. Low
temps tonight will hover at a couple of degrees either side of
freezing...and will only warm a few degrees into the mid 30s for
high temps on Saturday.
&&
.SHORT TERM...(Saturday night and Monday)
Issued at 309 PM EST Fri Dec 23 2016
...Freezing Rain Christmas Night...
High Impact Weather Potential...Freezing rain for most of the region
starting after 00z/Mon and stretching to 12z/Mon ice looks to be in
the Warning category in E Upper, and Advisory in across N Lower.
Pattern Synopsis/Forecast...Saturday night into Sunday, sfc and 500
mb ridging will keep the area dry until about 18z.
Then the next system will begin to push precipitation into the
southwest corner of the forecast area. Models show this starting as
a mix of rain and snow near MBL. However, as we get past 00z/Mon
will expect that with the deep warm nose at above 850 mb pushing
into the region, most of N Lower remaining below freezing east of US-
131, will see a prolonged period of freezing rain, rain and possibly
sleet. However, as night unfolds, will expect that the warm air will
begin to push into the forecast area, and warm up the area west of I-
75 by 06z. Numbers for NE Lower north of M-72 and east of I-75 are
problematic as freezing rain could last there longer, with some
areas near APN receiving near 0.20" of ice. E Upper is worse, as it
looks like the rain could be heavier there with the best isentropic
lift in E Upper after 06z. Numbers are looking to be at or just
above 0.25". So have issued a Winter Storm Watch for ice mainly for
E Upper, but have also added that area east of I-75 and north of M-
72 where there is the possibility for warning ice.
My feeling is that all of N Lower will be covered with an advisory,
and E Upper with Warning based on what the models are showing now.
Sfc temperatures will continue to rise overnight, so that by 10z or
11z we should be above freezing across the area. This will leave the
Monday morning messy from left over ice on the road, and the wet
from just plain rain or possibly some drizzle. Temperatures begin to
drop late afternoon, so snow showers from LES could be in during the
late afternoon, especially if the 850 mb moisture moves in a bit
quicker with the 850 mb colder air.
&&
.LONG TERM...(Monday night through Friday)
Issued at 309 PM EST Fri Dec 23 2016
The see-saw weather pattern will continue through all next week...as
wave after wave traverse the great lakes. Though not to the extreme
that we'll have seen Christmas night/Monday morning...those H8 temps
of 8C will be in our rearview come Monday night. Cooler and more
normal temperatures will return with negative teens celsius at
850mb. This will give us some shots of lake effect snows for Tuesday.
Then our see-saw swings back for Wednesday and Thursday to the
moderating side again with warmer temperatures surging up from the
south in advance of the next system. Not terribly mild...we're
talking a degree or two either side of the freezing mark at the
surface. The euro is the most bullish on accumulating system snow
with this next round...but a good shot of moisture shows up in most
solutions...so we'll likely see at least some synoptic snow on
Thursday. It's far too early to draw conclusions on how much.
But wait...you guessed it...the pendulum will swing again to the
cold side by Friday on the backside of the aforementioned system. An
intial cold blast brings H8 readings nearing -20C spilling as far
south as the U.P...and thus more lake effect snow to start the New
years weekend.
It's beyond the forecast period and still a long way off...but bares
mentioning: I said "initial blast" on Friday...because guidance is
indicating that we'll be putting on extra layers to ring in the new
year. If the GFS is right...maybe the coldest shot of air of the
winter thus far.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1211 PM EST Fri Dec 23 2016
VFR conditions this afternoon will deteriorate to MVFR and eventually
IFR toward evening as widespread light snow spreads into Northern
Michigan in advance of low pressure developing over the Plains
states. Light snow may mix with rain at times...especially during
the onset of precip early this evening and along the lakeshore
areas. All precip will diminish overnight...and we may see a brief
period of drizzle/freezing drizzle late before all precip ends by
sunrise. Dry but cloudy (MVFR) wx is expected on Saturday. S/SW
winds around 10 kts this afternoon and tonight will shift to the
west early Saturday.
&&
.MARINE...
Issued at 309 PM EST Fri Dec 23 2016
SCA conditions will persist thru this evening for all nearshore
areas as S/SW low level winds continue to gust to 20 to 30 kts ahead
of low pressure and an occluded front sliding east thru the Great
Lakes. Widespread light snow mixed at times with rain will impact
all nearshore areas thru tonight...with dry wx expected for Saturday
into Sunday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH from Sunday evening through Monday morning
for MIZ008-015>018-022>024-028>030.
LH...SMALL CRAFT ADVISORY until 1 AM EST Saturday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 1 AM EST Saturday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 1 AM EST Saturday for LSZ321.
&&
NEAR TERM...MLR
SHORT TERM...JSL
LONG TERM...KAB
AVIATION...MLR
MARINE...MLRHazardous weather outlook, Dec 23, 3:11 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 311 PM EST FRI DEC 23 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-241200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 311 PM EST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. LIGHT ACCUMULATIONS OF WET...SLUSHY SNOW ARE EXPECTED TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LARGE STORM SYSTEM WILL IMPACT NORTHERN MICHIGAN SUNDAY NIGHT...ENDING MONDAY MORNING. AT THIS TIME...PRECIPITATION IS EXPECTED TO BEGIN AS FREEZING RAIN SUNDAY EVENING...GRADUALLY CHANGING OVER TO RAIN BY EARLY MONDAY MORNING. THIS WILL ALSO BE ACCOMPANIED BY GUSTY EAST TO SOUTHEAST WINDS. PLEASE SEE WATCHES FOR FURTHER DETAILS. MONITOR LATER FORECASTS REGARDING THE EVOLUTION OF THIS CHRISTMAS DAY STORM SYSTEM AND ITS EXPECTED IMPACTS ON EASTERN UPPER AND NORTHERN LOWER MICHIGAN. A COUPLE DIFFERENT ROUNDS OF ACCUMULATING LAKE EFFECT AND SYSTEM SNOWS ARE POSSIBLE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Winter Storm Watches in Michigan, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.